MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-200SOL145
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was returned to csi for analysis.Diagnostic review of the oad revealed several stall events.It is unknown if the stall events are related to the major dissection.The root cause of the stall events was unable to be determined.There is some adhered biological material accumulated on the driveshaft crown section, however, further examination did not reveal any damage or abnormalities that would have contributed to the material accumulation.Also, the crown and sheath diameters were measured and met specifications.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.When tested, the oad functioned as intended.The instructions for use warns to not continue treatment if the guide wire or oad becomes sub-intimal.Csi id: (b)(4).
 
Event or Problem Description
A diamondback 360 exchangeable orbital atherectomy device (oad) was used sub-intimal to treat a heavily calcified superficial femoral artery (sfa).When treatment was performed on medium speed and high speed, the oad stalled three times.No indicator lights were blinking while the device stalled.An angiogram was performed and revealed a severe dissection.The oad was removed.Balloon angioplasty and stent placement were performed to resolve the dissection.The patient was admitted to the hospital for overnight observation.The patient was stable and discharged.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key15463325
Report Number3004742232-2022-00227
Device Sequence Number12481233
Product Code MCW
UDI-Device Identifier10852528005848
UDI-Public(01)10852528005848(17)240430(10)430297
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberDBP-EX-200SOL145
Device Catalogue Number7-10030-04
Device Lot Number430297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite